It’s 4:30 in the morning and I can’t sleep. My insomnia is not new…it comes and goes like all of my side effects. I’m lying on the couch, listening to classical music, attempting to shut my brain down, but I haven’t much hope.
It occurs to me that I never even posted about my new treatments! How strange!
I’m still on the Z, but on half the dose. I wish it meant 1/2 as many side effects, but instead, it means they’re not as bad. Silver lining?
A standard day lately includes sore soles of my feet (considering learning how to walk on my hands), small cysts on my face and neck that vary in size and pain level, joint pain, fatigue and a rash on my legs. (Let’s not forget the odd big toe numbness!) The funny part is that we don’t know if the side effects are from the Z or from the new treatment (IPI) that I’ve had 2 doses of. Guess it doesn’t matter much!
The infusions have gone well…maybe next time I’ll walk you through it with me.
The infusion itself is IV and takes about 90 minutes. I generally read, listen to music or doze off, so it’s not too bad at all.
My biggest and most disheartening issue thus far with my side effects has been my left eye. I had a terrible bout of uveitis and in addition to it being one of the worst cases Dr. K has ever seen, it’s caused a fairly significant change in my vision. While my left eye has always been weaker, I’ve never felt like I needed to wear my glasses all the time. Now, however, the tv is even blurry.
The vision change is probably not going to reverse itself. I think it probably bugs me the most because I know in the back of my mind that the majority of my aches and pains are temporary. This one makes it all seem more real, if that makes sense.
But, things could always be worse, so I am thankful for what I have and more so what I don’t.
Cancer sure is a bitch. I’m certain there is nothing else out there that makes a person thankful for bad things happening to them because (a) it hopefully means treatment is working and (2) knowing things could be worse.
Anyway, treatment 3 of 4 is the day after my birthday and Mike is going with me. I’m supposed to stop the Z that day, too, so it ought to be interesting to see what my body does with that!
Have a lovely Thanksgiving, friends.